MAUDE Adverse Event Report: BECTON DICKINSON INSYTE-W WINGED YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE-W WINGED YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER
Catalog Number 381312
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-w winged yel 24ga x 0.75in - 381312 - needle hub defective/damaged.On (b)(6) 2025, at 09:30, while preparing to administer intravenous medication via a single-use intravenous catheter for patient 48, it was discovered that the connection point loosened easily during use.This caused the needle tip interface to retract into the catheter, making it difficult to penetrate the skin.After successfully piercing the skin, the steel needle was immediately withdrawn.However, during the process of reconnecting the heparin cap, bleeding began from the white isolation chamber.The catheter was replaced.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
INSYTE-W WINGED YEL 24GA X 0.75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22953598
Report Number2243072-2025-01074
Device Sequence Number9515268
Product Code FOZ
UDI-Device Identifier00382903813124
UDI-Public(01)00382903813124(11)250330(17)300331(10)5084671
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381312
Device Lot Number5084671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown